# SDR USAASB00173

- Difficulty date: June 20, 2000
- Submitted: August 17, 2000
- Operation: Air carrier
- Aircraft: N406US
- Make and model: Boeing 737401
- Aircraft serial: 23876
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: PPG5893543110
- Condition: Failed
- Location: Cockpit
- Part time: 24,113 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

GSO - FLT 1680 - ON CLIMB-OUT FROM CLT, AT FL 210, A LOUD BANG WAS HEARD AS THE FIRST OFFICERS WINDSHIELD (OUTER PANE) SHATTERED.  CREW DECLARED AN EMERGENCY AND DIVERTED TO GSO.  CABIN PRESSURE REMAINED NORMAL, THEREFORE THE CABIN WAS NOT PREPPED FOR AN EMERGENCY.  FLIGHT LANDED WITHOUT FURTHER INCIDENT AND TAXIED TO THE GATE.  MAINTENANCE REMOVED AND REPLACED THE FIRST OFFICERS WINDSHIELD PER JOB CARD J356-11-01.  ALSO, REMOVED AND REPLACED THE R1 WINDOW HEAT CONTROLLER (P/N 231-2) AS PRECAUTIONARY.  OPERATIONAL CHECK GOOD.  (M)
